Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 99, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2022, 6:57 PM MDT for Bent County, Prowers County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2022, 6:57 PM MDT (00:57 UTC)
- Expired
- Jun 30, 2022, 7:53 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 156 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:02 PM MDT | TSTM WND GST 62 | 4 Wsw Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WUUS55 KPUB 010057
SVRPUB
COC011-099-010215-
/O.NEW.KPUB.SV.W.0099.220701T0057Z-220701T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
657 PM MDT Thu Jun 30 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Prowers County in southeastern Colorado...
Northeastern Bent County in southeastern Colorado...
* Until 815 PM MDT.
* At 656 PM MDT, a severe thunderstorm was located 8 miles southwest
of Lamar, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Lamar automated weather observation measured 64 mph with
this storm.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lamar, Holly, Granada, Wiley, Hartman, McClave and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3783 10261 3793 10289 3816 10286 3826 10205
3774 10204
TIME...MOT...LOC 0056Z 267DEG 24KT 3801 10275
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cohen/Steward4 follow-up statements
085
WWUS55 KPUB 010109
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
709 PM MDT Thu Jun 30 2022
COC011-099-010215-
/O.CON.KPUB.SV.W.0099.000000T0000Z-220701T0215Z/
Prowers CO-Bent CO-
709 PM MDT Thu Jun 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR PROWERS AND NORTHEASTERN BENT COUNTIES...
At 706 PM MDT, strong to severe thunderstorms were occurring along
the highway 50 corridor in eastern Bent and northern Prowers county.
the storms were moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...The weather station at Lamar at 7:03 pm was measuring winds
to 60 mph. Another strong storm, likely producing hail
stones to 1 inch in diameter, was occurring in the Granada
area.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lamar, Holly, Granada, Wiley, Hartman, McClave and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3783 10261 3793 10289 3816 10286 3826 10205
3774 10204
TIME...MOT...LOC 0106Z 267DEG 24KT 3801 10266
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hodanish848
WWUS55 KPUB 010131
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
731 PM MDT Thu Jun 30 2022
COC011-010140-
/O.CAN.KPUB.SV.W.0099.000000T0000Z-220701T0215Z/
Bent CO-
731 PM MDT Thu Jun 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3788 10242 3800 10273 3817 10272 3826 10205
3787 10204
TIME...MOT...LOC 0130Z 267DEG 24KT 3802 10245
$$
COC099-010215-
/O.CON.KPUB.SV.W.0099.000000T0000Z-220701T0215Z/
Prowers CO-
731 PM MDT Thu Jun 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHERN PROWERS COUNTY...
At 730 PM MDT, a severe thunderstorm was located 8 miles west of
Granada, or 9 miles southeast of Lamar, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Locally heavy
rain was also occurring with this storm.
Locations impacted include...
Lamar, Holly, Granada, Wiley, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3788 10242 3800 10273 3817 10272 3826 10205
3787 10204
TIME...MOT...LOC 0130Z 267DEG 24KT 3802 10245
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hodanish672
WWUS55 KPUB 010137
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
737 PM MDT Thu Jun 30 2022
COC099-010215-
/O.CON.KPUB.SV.W.0099.000000T0000Z-220701T0215Z/
Prowers CO-
737 PM MDT Thu Jun 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...
At 737 PM MDT, a severe thunderstorm was located near Granada, or 13
miles east of Lamar, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Holly, Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3796 10224 3804 10239 3822 10237 3826 10205
3799 10204
TIME...MOT...LOC 0137Z 267DEG 24KT 3802 10239
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hodanish589
WWUS55 KPUB 010153
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
753 PM MDT Thu Jun 30 2022
COC099-010202-
/O.CAN.KPUB.SV.W.0099.000000T0000Z-220701T0215Z/
Prowers CO-
753 PM MDT Thu Jun 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However small hail and V
very heavy rain are still possible with this thunderstorm. the
heaviest rain was falling in the Hartman area in northeast Prowers
county.
LAT...LON 3796 10224 3804 10239 3822 10237 3826 10205
3799 10204
TIME...MOT...LOC 0151Z 267DEG 24KT 3803 10226
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:12 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 30, 3:12 PM MDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 312 PM MDT Thu Jun 30 2022 .SHORT TERM...(This evening through Friday) Issued at 219 PM MDT Thu Jun 30 2022 1) Increased risk of thunderstorms with heavy rainfall on Friday Precipitable Water has increased across the area today, as mid-level moisture plume has become more w-e oriented across the nrn half of Colorado. As a result, thunderstorm activity has ramped up this afternoon, with convection aided by rather pronounced frontal/outflow boundary located near the Arkansas River at 21z. Storms are still rather high-based again today, as low level moisture increase is lagging, though surface obs suggest some pockets of heavier rain back toward the Continental Divide where moisture is slightly better. For the remainder of the afternoon into tonight, expect scattered to numerous showers and thunderstorms to persist, with best coverage of storms along and north of the Arkansas River initially, before focus moves southward on the plains as surface boundary moves toward the NM border this evening. Main storm risk will continue to be strong/near severe wind gusts, Bulk of activity dies off by midnight with loss of heating, though a few CAMs occasionally show some isolated cells going into Friday morning as moist plume remains overhead. On Friday, heavy rain threat spreads across the entire region as moisture continues to increase, with surface dewpoints in the 50s to near 60f on the plains and 40s over the mountains. By afternoon, CAPE in the 1000-2000 J/KG range develops over the eastern mountains and plains, with more widespread and sustained low and mid level easterly upslope versus Thursday's rather choppy and disorganized flow. Most model guidance shows widespread tsra over the mountains early in the afternoon, spreading eastward onto the plains in the evening, which appears reasonable, though will note NAM/NAMnest keep most QPF out of the Arkansas Valley in Fremont/Pueblo Counties, with stronger storms both north and south. Best 0-6km shear (30-40 kts) will be along the Palmer Divide, where low level sely flow is maximized, and along the KS border, where deeper instability will reside. New SWODY2 has expanded southward and now covers the eastern 2 tiers of counties on the plains, with greatest threat here late in the afternoon into the evening. Max temps Fri will run cooler that the past few days area-wide, as clouds/moisture/precip hold readings back. .LONG TERM...(Friday night through Thursday) Issued at 219 PM MDT Thu Jun 30 2022 Key messages: 1) Widely scattered to numerous thunderstorms are going to develop over the mountains late morning and move over the plains during the afternoon/early evening Saturday. Flash flooding will be possible. 2) Most thunderstorm activity will be confined to the mountains on Sunday, a few storms could move over adjacent plains. Flash flooding will be possible, especially over burn scars. 3) Scattered PM thunderstorms over the mountains and isolated storms over the plains will be possible on Monday, mainly I-25 corridor. Better chance of PM storms over plains on Tuesday and Wednesday. PM storms will be more confined to the mountains next Thursday. Detailed discussion: Friday night through Sunday... Scattered to numerous thunderstorms which have formed over the mountains during the afternoon will be moving out over the plains during the evening, especially over the southern areas of the CWA. Looking at the NAM12, a modest area of CAPE will still be present over the Sangre de Cristo Mountains from 6 PM to midnight, which could help to induce further convection over the late evening hours. Stronger bulk shear values of near 50 kts over the Raton Mesa may result in a potentially stronger or even a severe thunderstorm over this area. If this does occur, given the environmental parameters with high DCAPE nearly 1500 J/kg average displayed within CAM model data, outflow winds will be the primary threat with these storms of possibly 70 mph for greater. There does appear to be higher CIN (capping) over eastern Las Animas County, especially after 8 PM, and this could help to weaken any thunderstorms moving off the Raton Mesa and over the southeastern plains. The NAM 3km is also picking up on an area of stronger convection with possible MCS/MCV formation over the northeastern portion of the CWA from around 8 to 10 PM, with right-moving storms favored hodograph profiles in the soundings over the far eastern plains, and new discrete cell development further to the south over Prowers County. This area will also need to be monitored for the potential of thunderstorms becoming severe. Main threat again would be severe outflow winds potentially up to 80 mph and also hail of 1.5 inches or greater in diameter. As the evening progresses, a few of these nocturnal thunderstorms could still be over the CWA until around 2 to 3 AM in the morning on Saturday. Clearing skies will take place after about this time, with temperatures falling into the 50s and low 60s over the plains and generally in the upper 30s and 40s for high country. On Saturday, as the flattened ridge begins to undergo more amplification and the monsoonal moisture plume remains in place with further destabilization throughout the day over the region, thunderstorms will again impact most of the CWA. Convection will begin to develop again by late morning over the mountains and then move out into the adjacent plains throughout the early afternoon and evening hours. Relatively high CAPE values over the southern Continental Divide of around 1500 J/kg will provide a good chance of developing thunderstorms that could even be on the stronger side over the San Juan Mountains. The southern Sangre de Cristo Mountains will be another area work watching due to higher CAPE and weaker shear. This could allow for storms to become nearly stationary, which could produce brief periods of torrential rainfall with possible flash flooding, especially over burn scars. The mid-level shear does appear to increase by later in the afternoon, which will help push thunderstorms off the mountains and over the San Luis Valley and adjacent plains. With 700-500mb lapse rates between 6.2 C/km over the eastern plains to near 8 C/km westward to the I-25 corridor, along with higher dewpoints and favorable CAPE over 1500 J/kg, a stronger or severe thunderstorm cannot be ruled out over this area going into the early evening hours. Higher areas of CAPE over the mountains and Palmer Divide may keep thunderstorm initiation going into the late evening hours and possibly after midnight and into Sunday morning. Sunday through Monday... On Sunday, the monsoonal moisture plume is going to begin to shift a little more to the west and north as the ridge further strengthens. This will allow for afternoon and evening thunderstorm activity to be more confined to the mountainous areas of the CWA. There could be some thunderstorms moving off the mountains and over the adjacent plains by later in the afternoon, although given the mid-level flow being more from the SSW, this should not allow for thunderstorms to move much further east than the I-25 corridor. There is indication in some of the deterministic models that an outflow boundary may occur from thunderstorms over the southeastern areas of Boulder's CWA, which looks to move southward and over northeastern areas of our CWA. This could allow for gusty straightline winds and possible development of thunderstorms over Kiowa County. This can further be analyzed in the upcoming days to see if there is continuity with this and more fine-tuning of the details. Most of the convection with the highest precipitable water looks to remain over the Continental Divide and this could last into the early morning hours on Monday. This will also be the case for Monday, with most of the PM thunderstorms being over the mountains, and perhaps a few on the plains. Temperatures will continue to gradually warm each day under the strengthening ridge. Tuesday through Thursday... As the ridge overhead begins to flatten slightly, along with a weak perturbation moving through in the longwave, the monsoonal moisture plume will shift back to being more over southeast Colorado, which will provide more widely scattered to numerous PM thunderstorms to develop over most areas of the CWA for both Tuesday and Wednesday. There will be a weak cool front moving through late afternoon on Tuesday, with winds shifting to a northeasterly-easterly direction over the plains, which will allow for a slight cooldown on Wednesday through Thursday. By Thursday, as the ridge begins to build back again over the region, the moisture plume will also shift back to the west with a more north to south orientation of the ridge axis and keep any thunderstorm initiation mostly confined to the mountains with a northerly mid-level flow. Storms will be more isolated over the plains. There will still be possible flash flooding concerns over the burn scars, especially if there is thunderstorm training with shear being weaker and mostly out of the northerly direction. Beyond the forecast, there is some general agreement with the GEFS and EPS ensembles, and deterministic models alike, which shows the monsoonal moisture plume shifting a bit more to the west as a ridge continues to strengthen over the central CONUS by next weekend. This will result in warmer and drier conditions over the region. -Stewey && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 219 PM MDT Thu Jun 30 2022 All TAF stations, KALS, KCOS and KPUB, will have VFR conditions through the end of the forecast period, but KCOS and KPUB may have lowered cigs to MVFR levels with local thunderstorm activity. Winds at all TAF stations should be light with the exception of wind gusts up to 30 KTS out of a westerly direction at KALS, and 40 KTS from varying directions at KCOS and KPUB in the vicinity of showers and thunderstorms. Locally heavy rain and hail are possible in any of these convective storms. These storms are expected end around 04Z this evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...STEWARD AVIATION...RISER
Hazardous weather outlook, Jun 30, 11:32 AM MDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1132 AM MDT Thu Jun 30 2022 COZ058>089-093>099-011745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1132 AM MDT Thu Jun 30 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Numerous thunderstorms will be possible over the mountains this afternoon, with scattered storms moving onto the southeast plains from mid-afternoon into the evening behind a windy cold front. The main risks with thunderstorms today will be lightning, gusty outflow winds up to 50 mph, and some small hail. Locally heavy rainfall will be possible with the stronger storms, particularly over the mountains. One or two storms may become severe across portions of Kiowa, Bent and Prowers counties, where wind gusts to around 60 mph will be the primary storm risk through early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous thunderstorms will be possible Friday through Monday, with the best coverage over the higher terrain. The primary storm risks will be locally heavy rainfall, which could produce flash flooding, especially on area burn scars. Lightning and small hail will also be possible with the stronger storms. Afternoon and evening thunderstorms will gradually become more isolated Tuesday and Wednesday, as drier air slowly works back into the region. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/23
In the hours before
Special weather statement, Jun 30, 3:17 PM MDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
317 PM MDT Thu Jun 30 2022
COZ074-075-087-088-302200-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
317 PM MDT Thu Jun 30 2022
...Strong thunderstorms will impact portions of southeastern
Huerfano, southeastern Costilla and western Las Animas Counties
through 400 PM MDT...
At 313 PM MDT, Doppler radar was tracking an area of strong
thunderstorms over western Las Animas and southern Huerfano
Counties. Movement of individual cells are northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trinidad, Walsenburg, Aguilar, Cokedale, Starkville, Gulnare, Cuchara
Pass, Stonewall, Hoehne, Spanish Peaks, Boncarbo, Model, Segundo and
Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10520 3719 10522 3779 10467 3734 10406
3699 10462
TIME...MOT...LOC 2116Z 213DEG 9KT 3737 10462 3699 10509
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Steward/CohenSpecial weather statement, Jun 30, 3:47 PM MDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
347 PM MDT Thu Jun 30 2022
COZ086-089-093-302230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
347 PM MDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of northwestern Otero,
southwestern Crowley and east central Pueblo Counties through 430 PM
MDT...
At 346 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fowler, or 30 miles east of Pueblo, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs and Crowley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3809 10411 3827 10410 3831 10369 3798 10371
TIME...MOT...LOC 2146Z 273DEG 21KT 3818 10407
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Steward/CohenSpecial weather statement, Jun 30, 4:29 PM MDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Thu Jun 30 2022
COZ089-093-302300-
Crowley County CO-La Junta Vicinity/Otero County CO-
429 PM MDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of northeastern Otero
and southeastern Crowley Counties through 500 PM MDT...
At 429 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ordway, or 17 miles northwest of La Junta, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Junta, North La Junta, Rocky Ford, Ordway, Swink, Manzanola, Sugar
City, Cheraw and Crowley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3810 10389 3826 10387 3826 10341 3793 10345
TIME...MOT...LOC 2229Z 274DEG 22KT 3816 10377
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Cohen/StewardSpecial weather statement, Jun 30, 5:26 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Thu Jun 30 2022
COZ086-088-093-094-010000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
526 PM MDT Thu Jun 30 2022
...A line of strong thunderstorms will impact portions of
southwestern Otero, central Las Animas and southeastern Pueblo
Counties through 600 PM MDT...
At 525 PM MDT, Doppler radar was tracking a line of developing
thunderstorms extending from near Delhi to 12 miles southeast of
Thatcher.
Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Delhi, Thatcher and Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3790 10381 3743 10349 3731 10394 3770 10412
TIME...MOT...LOC 2325Z 245DEG 15KT 3769 10403 3740 10392
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MG/CohenLocal storm report, Jun 30, 5:34 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
534 PM MDT THU JUN 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST 4 S CHERAW 38.05N 103.52W
06/30/2022 M62 MPH OTERO CO ASOS
ASOS STATION KLHX LA JUNTA AIRPORT MEASURED
A WIND GUST OF 62 MPH WITH A SEVERE
THUNDERSTORM.
&&
COHENSpecial weather statement, Jun 30, 6:34 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
634 PM MDT Thu Jun 30 2022
COZ072-087-010100-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
634 PM MDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of central Huerfano
County through 700 PM MDT...
At 632 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeastern Spring Burn Scar north of Highway 160, moving northeast
at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Huerfano
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3756 10507 3763 10516 3773 10504 3758 10485
TIME...MOT...LOC 0032Z 241DEG 9KT 3761 10506
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:34 PM MDT | Special Weather Statement | PUB | Huerfano | 26 min |
| Jun 30, 7:23 PM MDT | Special Weather Statement | PUB | Baca | 67 min |
| Jun 30, 8:07 PM MDT | Special Weather Statement | PUB | Prowers | 8 min |
| Jul 1, 11:40 AM MDT | Special Weather Statement | PUB | Conejos | 35 min |
| Jul 1, 12:13 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Jul 1, 12:16 PM MDT | Special Weather Statement | PUB | Conejos | 29 min |
| Jul 1, 12:36 PM MDT | Special Weather Statement | PUB | Conejos | 54 min |
| Jul 1, 1:11 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jul 1, 1:17 PM MDT | Severe Thunderstorm Warning | PUB | Conejos | 32 min |
| Jul 1, 1:18 PM MDT | Flash Flood Warning | PUB | Fremont | 2 hr |
| Jul 1, 1:53 PM MDT | Special Weather Statement | PUB | Huerfano | 22 min |
| Jul 1, 2:03 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 42 min |
| Jul 1, 2:08 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 1, 2:09 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Jul 1, 2:24 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jul 1, 2:33 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jul 1, 2:38 PM MDT | Special Weather Statement | PUB | Las Animas | 37 min |
| Jul 1, 2:54 PM MDT | Special Weather Statement | PUB | Las Animas | 51 min |
| Jul 1, 2:59 PM MDT | Special Weather Statement | PUB | Pueblo | 61 min |
| Jul 1, 3:30 PM MDT | Special Weather Statement | PUB | Pueblo | 45 min |
| Jul 1, 3:32 PM MDT | Special Weather Statement | PUB | Las Animas | 43 min |
| Jul 1, 3:41 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
| Jul 1, 3:56 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Jul 1, 3:57 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
| Jul 1, 4:19 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| Jul 1, 4:34 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jul 1, 4:39 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 1, 4:41 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 80 min |
| Jul 1, 4:45 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.